How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 52566
Experience:  Medical Doctor Trained at a Top Academic Institution
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

You answered my question with a question, and I replied, no

Customer Question

you answered my question with a question, and I replied, no sore throat before taking this generic Bactrium, I don't think I should wait a long time for an answer. dr office is closed today, that's why I'm trying to get a quick response.
Submitted: 9 months ago.
Category: Medical
Expert:  Dr. Phil, MD replied 9 months ago.

I would recommend that you stop taking it and talk to your doctor

you should not be getting a sore throat

Expert:  Dr. David replied 9 months ago.

This is Dr. David

I am another expert here

it sounds like your sore throat got worse on Sunday with a lot of coughing and is better by Monday.

this does not sound like a drug reaction to Bactrium.

it sounds more like a short temporary viral infection causing viral pharyngitis or from acid reflux.

you should talk to your doctor about your sore throat.

but I bet your doctor will tell you to continue to take your bactrium antibiotic.

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Customer: replied 9 months ago.
dr Phil said I should stop taking it because it should not be causing a sore throat. then dr David said keep taking it. wow I'm confused, but I continued the med. still feels sore
Expert:  Dr. David replied 9 months ago.

do you have a history of acid reflux?

acid reflux can cause sore throat.

bactrim can also upset your stomach and cause acid reflux.

best to continue the antibiotic

and also call your doctor to tell them about your sore throat symptoms.

Expert:  Dr. Phil, MD replied 9 months ago.

call your doctor and stop taking it